MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM SOLA (CN); SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM SOLA (CN); SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11410231
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3, h6: the investigation is ongoing.The root cause of the issue has not been identified.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Siemens healthineers was notified of a potential patient injury after a femoral mri examination using the magnetom sola system.The patient reported whole body warmth during their scan when a technician went in to administer contrast agent.Later that day, skin redness was noted in the groin area and a 2 mm black spot on the opposite thigh was found.The injuries were noticed in the ward where the patient was treated for various pre-existing conditions as an inpatient.The patient's pre-existing conditions were described as the following: extensive pelvic fixation from removal of osteosarcoma, previous hemipelvectomy and sacrum removal and extensive fixations in the lumbar spine.Furthermore, the patient had a recent traumatic fall resulting in multiple procedures and debridement.The area of or near the redness was covered in a bandage from a previous debridement during the mri examination.The patient stated that the black spot was not there prior to the mri.The redness was treated with a cold compress and flamazine cream.There is no additional information available, and if any treatment was necessary for the black spot.The injury is still resolving.The patient declined pictures of the injuries therefore no assessment of the black spot is possible.Since siemens healthineers cannot exclude that the black spot is a serious injury (e.G.A third-degree burn) therefore, it was decided to report this complaint.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers completed a detailed investigation of the reported problem.It was reported that the black spot on the patient¿s thigh was not there prior to the mri examination.The patient declined pictures of the injuries therefore no assessment of the black spot is possible.Siemens experts analyzed the images generated during the patient¿s examination.The complete examination of the patient¿s thigh lasted 42.1 minute with an active scanning time of 24.6 minute.No abnormality was found which would indicate a system malfunction.The complete measurement was performed in the normal operating mode.The sar values were within the limits defined by the mr safety standard (iec 60601-2-33), i.E.The maximum applied sar was 85.8 % of the normal mode limit.The applied rf in this case should not represent a risk under normal circumstances and scan conditions.Furthermore, the patient absorbed 37.0 wmin/kg which is clearly below the limit of 240 wmin/kg defined in the mr safety standard (iec 60601-2-33).Qa checks were performed and showed no signal of a technical malfunction of the system or any of the used rf coils according to the questionnaire.The attached qa reports show that the bc tuning was slightly out of spec.However, this is not the root cause for the given incident.No anomalies are visible in the mr images of the examination from a technical point of view, except for susceptibility artifacts, which are caused by the implants of the patient.The sar values were below the limit of 2 w/kg during the whole examination.In summary no hardware or software problem was found which would explain the burn on the patient's thighs.This complaint has been closed.

Brand Name
MAGNETOM SOLA (CN)
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key22586184
Report Number3002808157-2025-00017
Device Sequence Number9392959
Product Code LNH
UDI-Device Identifier04056869217864
UDI-Public(01)04056869217864
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K232535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11410231
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown